Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 27, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 31, 2025, 8:23 AM CDT for Harrison County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 8:23 AM CDT (13:23 UTC)
- Expired
- Mar 31, 2025, 8:32 AM CDT
- In force
- 9 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Harrison County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:48 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.5
The text
As transmitted.
196
WFUS54 KLIX 311323
TORLIX
MSC047-311400-
/O.NEW.KLIX.TO.W.0027.250331T1323Z-250331T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
823 AM CDT Mon Mar 31 2025
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern Harrison County in southern Mississippi...
* Until 900 AM CDT.
* At 823 AM CDT, severe thunderstorms capable of producing both
tornadoes and straight line wind damage were located near Saucier,
or 15 miles south of Wiggins, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Saucier around 830 AM CDT.
Latimer around 845 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3048 8903 3060 8929 3065 8929 3065 8924
3068 8924 3064 8889 3063 8888 3050 8888
TIME...MOT...LOC 1323Z 286DEG 39KT 3064 8920
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG1 follow-up statement
400
WWUS54 KLIX 311332
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
832 AM CDT Mon Mar 31 2025
MSC047-311342-
/O.CAN.KLIX.TO.W.0027.000000T0000Z-250331T1400Z/
Harrison MS-
832 AM CDT Mon Mar 31 2025
...THE TORNADO WARNING FOR NORTHERN HARRISON COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southern Mississippi.
&&
LAT...LON 3048 8903 3060 8929 3065 8929 3065 8924
3068 8924 3064 8889 3063 8888 3050 8888
TIME...MOT...LOC 1330Z 286DEG 39KT 3061 8909
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 6:29 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 31, 6:29 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
629 AM CDT Mon Mar 31 2025
...NEW AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 402 AM CDT Mon Mar 31 2025
Taking a look at the IR satellite this morning as well as the LCH
RDA, showers and thunderstorms are developing/continuing to
develop upstream, similar to the depiction from the earlier CAMs
at 00z. With this solution verifying, still think a MCS will
evolve over the next couple of hours and rush eastward into our
CWFA by 5am or so. Instability is not lacking, although perhaps a
bit lower than the 00z sounding suggested with the lose of some
surface heating. However, the mid level lapse rates are incredibly
steep. Once the MCS gets going it shouldn't have much to hold it
back. Timing is still a bit interesting this morning. As of now a
well established cold pool obviously hasn't developed, but as it
does there could be some signs of a bit faster solution. Still,
think the primary concerns with the MCS will be strong winds. H5
temps and more than enough CAPE in the hail growth region should
also suggest some hail potential. And, indeed, CenLa has
experienced some large hail this morning with a few supercells
although think the threat will decrease somewhat as a squall line
develops. As for heavy rain potential, PWATs are high or roughly
around 1.7" or so, which is fairly high (though not record
breaking). It appears the MCS will be rather transient so
widespread flash flooding will be limited. That said, any cells
the merge and back build into the line (especially along and north
of the I10/12 corridor) will have some flash flooding potential,
especially over locations that got several inches of rain on
Sunday.
Today, behind the storms, a cold front is forecast to move through
and eventually stall over the north Gulf as the mean flow becomes
more zonal/parallel. Temperatures show very little sign of change
behind the front, especially with the lack of much of an
amplifying broad scale wave. Instead, our region will remain
under again a zonal flow and the low level flow will start to
shift onshore and gradually strengthen through the end of the
short term promoting warmer temps. (Frye)
&&
.LONG TERM...
(Tuesday night through Sunday)
Issued at 402 AM CDT Mon Mar 31 2025
Going into the long term an H5 ridge builds and centers over the
Bahamas, which puts our region in southwesterly flow aloft.
Globals are pinging some weak WAA showers/streamer showers during
the afternoon hours on both Tuesday and Wednesday. At this point,
POPs are on the lower side, but certainly not zero. The other
story will be the afternoon temperatures. The higher h5 heights
and return flow should help with this warm up. In fact, some
record temperatures could be in trouble as MaxTs increase to near
90F for some through much of the medium range (outside of Tuesday
and Sunday).
Breezy onshore flow will be rather persistent through much of the
long term. In fact, over time with a longer fetch over the Gulf,
water will begin to pile up along the coast with the potential for
coastal flooding, especially in those favored locations such as
Waveland and Shell Beach. That on top of favorable astronomical
tides, we may need coastal flood headlines for much of the
coastline with the need for warnings not out of the realm of
possibility.
Going into late week, a front hangs up within the southwesterly
flow aloft. This should keep much of rain/storm chances to our
northwest Thursday through around Saturday or so. However, a broad
scale trough over the western states will move eastward along with
an H5 Canadian trough amplifying over the Ohio River Valley. This
will be enough to finally bring the front through the region
likely Sunday or Monday. With it, shower and T'storm chances
increase, although first glance the best strong/severe storm
potential will reside north...but climo and synoptically seems at
least marginally favorable. (Frye)
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Mon Mar 31 2025
A squall line is ongoing and should impact all terminals through
the morning from west to east. BTR and MCB will clear first and so
forth. Covered with TEMPOs. The line of storms should clear all
terminals by noon today. Expect temporary IFR/LIFR conditions and
brief gusty variable winds. Otherwise, conditions will improve
later this afternoon with most locations ending the day at VFR.
That said, there is a VIS/CIG reduction issues late tonight.
Showed a downward trend in the overall VIS/CIG below VFR, but
likely above IFR. (Frye)
&&
.MARINE...
Issued at 402 AM CDT Mon Mar 31 2025
After some morning fog/very low stratus across the Gulf waters,
expect winds to remain moderate generally out of the southwest as
a cold front nears our area later today. Behind the front, winds
begin to shift of the north and east. As high pressure moves east
of the region, a stronger pressure gradient develops and increases
winds and seas. Hazardous marine conditions will likely be around
through much of the workweek before some very gradual
improvements late in the period. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 57 83 68 / 90 0 10 0
BTR 83 63 84 71 / 80 0 10 0
ASD 84 62 83 70 / 90 0 10 0
MSY 83 67 82 72 / 90 0 10 0
GPT 80 62 78 68 / 90 0 10 0
PQL 81 61 81 67 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ532-536-
538-550-552-555-557-570-572-575-577.
MS...None.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ536-538-
550-552-555-557-570-572-575-577.
&&
SHORT TERM...RDF
LONG TERM....RDF
AVIATION...RDF
MARINE...RDFIn the hours before
Special weather statement, Mar 31, 2:53 AM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
253 AM CDT Mon Mar 31 2025
LAZ034-035-047-MSZ068-310800-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-Wilkinson MS-
253 AM CDT Mon Mar 31 2025
...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT PORTIONS OF
NORTHWESTERN WEST BATON ROUGE, WEST FELICIANA, POINTE COUPEE
PARISHES IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES THROUGH
300 AM CDT
...
At 251 AM CDT, Doppler radar was tracking a cluster of severe
thunderstorms along a line extending from near Alexandria
International Airport to near Harmony. Movement was northeast at 40
mph.
HAZARD...Storms approaching in the next few hours early this morning
capable of producing damaging wind gusts greater than 60mph
and large hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wakefield, Spillman, Morganza, Batchelor, Woodville, Livonia,
Fordoche, Lettsworth, Fort Adams, St. Francisville, Dolorosa, New
Roads, and Lottie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3132 9110 3130 9108 3056 9136 3050 9175
3052 9173 3071 9173 3086 9182 3097 9181
3104 9172 3104 9165 3102 9165 3097 9166
3104 9156 3113 9163 3124 9156 3122 9151
3124 9148 3128 9149 3132 9146 3137 9122
TIME...MOT...LOC 0751Z 241DEG 36KT 3135 9258 3059 9287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KLGSpecial weather statement, Mar 31, 7:50 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
750 AM CDT Mon Mar 31 2025
LAZ056>060-065-066-077-087>090-311330-
Central Plaquemines LA-Lower Terrebonne LA-Western Orleans LA-
St. Charles LA-Lower Jefferson LA-Upper Terrebonne LA-
Upper Plaquemines LA-Assumption LA-St. John The Baptist LA-
Upper Jefferson LA-St. James LA-Upper Lafourche LA-
750 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. JOHN THE BAPTIST,
SOUTHERN ST. JAMES, ST. CHARLES, SOUTHWESTERN ORLEANS, NORTH CENTRAL
TERREBONNE, NORTHWESTERN JEFFERSON, NORTHWESTERN LAFOURCHE,
NORTHWESTERN PLAQUEMINES AND CENTRAL ASSUMPTION PARISHES THROUGH 830
AM CDT
...
At 749 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Geneve to near Laplace. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mathews, Reserve, Schriever, Montz, New Orleans Armstrong Airport,
Supreme, Ama, Chackbay, Estelle, Metairie, Thibodaux, Norco, Gray,
Elmwood, Terrytown, Edgard, South Vacherie, Hahnville, Bridge City,
and Laplace.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 202 and 236.
Interstate 55 in Louisiana between mile markers 1 and 5.
Interstate 310 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Louisiana.
&&
LAT...LON 2986 9120 3018 9042 3016 9039 3010 9037
3007 9023 2988 8992 2950 9107 2962 9111
2963 9108 2965 9111 2981 9110 2984 9113
2985 9118
TIME...MOT...LOC 1249Z 319DEG 20KT 2984 9108 3010 9045
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSSpecial weather statement, Mar 31, 7:50 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
750 AM CDT Mon Mar 31 2025
LAZ056>060-065-066-077-087>090-311330-
Central Plaquemines LA-Lower Terrebonne LA-Western Orleans LA-
St. Charles LA-Lower Jefferson LA-Upper Terrebonne LA-
Upper Plaquemines LA-Assumption LA-St. John The Baptist LA-
Upper Jefferson LA-St. James LA-Upper Lafourche LA-
750 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. JOHN THE BAPTIST,
SOUTHERN ST. JAMES, ST. CHARLES, SOUTHWESTERN ORLEANS, NORTH CENTRAL
TERREBONNE, NORTHWESTERN JEFFERSON, NORTHWESTERN LAFOURCHE,
NORTHWESTERN PLAQUEMINES AND CENTRAL ASSUMPTION PARISHES THROUGH 830
AM CDT
...
At 749 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayou Geneve to near Laplace. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mathews, Reserve, Schriever, Montz, New Orleans Armstrong Airport,
Supreme, Ama, Chackbay, Estelle, Metairie, Thibodaux, Norco, Gray,
Elmwood, Terrytown, Edgard, South Vacherie, Hahnville, Bridge City,
and Laplace.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 202 and 236.
Interstate 55 in Louisiana between mile markers 1 and 5.
Interstate 310 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Louisiana.
&&
LAT...LON 2986 9120 3018 9042 3016 9039 3010 9037
3007 9023 2988 8992 2950 9107 2962 9111
2963 9108 2965 9111 2981 9110 2984 9113
2985 9118
TIME...MOT...LOC 1249Z 319DEG 20KT 2984 9108 3010 9045
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSLocal storm report, Mar 31, 8:12 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
812 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM Non-Tstm Wnd Gst 1 SSW Mandeville 30.36N 90.09W
03/31/2025 M58 MPH GMZ530 LA Mesonet
Mesonet station XMVL Mandeville.
&&Local storm report, Mar 31, 8:13 AM CDT, 10 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service New Orleans LA
813 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM Tstm Wnd Gst 1 SSW Mandeville 30.36N 90.09W
03/31/2025 M58 MPH GMZ530 LA Mesonet
Corrects previous non-tstm wnd gst report
from 1 SSW Mandeville. Mesonet station XMVL
Mandeville.
&&
DMLocal storm report, Mar 31, 8:17 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
817 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Hail 3 NW Prairieville 30.33N 91.00W
03/31/2025 M1.75 Inch Ascension LA Public
0620 AM Hail Prairieville 30.30N 90.97W
03/31/2025 M1.50 Inch Ascension LA Broadcast Media
Picture shared on social media.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:53 AM CDT | Special Weather Statement | LIX | Wilkinson | 7 min |
| Mar 31, 5:03 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 42 min |
| Mar 31, 5:46 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 29 min |
| Mar 31, 5:53 AM CDT | Tornado Warning | LIX | Amite | 25 min |
| Mar 31, 6:13 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 62 min |
| Mar 31, 6:50 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Mar 31, 7:46 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 59 min |
| Mar 31, 7:50 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
| Mar 31, 7:53 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 52 min |
| Mar 31, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 47 min |
| Mar 31, 8:56 AM CDT | Special Weather Statement | LIX | Jackson | 49 min |
| Mar 31, 9:07 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.